Can Your Skin Become Itchy As A Result Of Taking Percocet And Is This A Normal Side Effect?

Question

Asked by Nathan A Conley

Can Your Skin Become Itchy As A Result Of Taking Percocet And Is This A Normal Side Effect?

I take Percocet and it makes my skin feel itchy. Is that normal?

Answer

Yes, itchiness is a common side effect of Percocet. It appears to occur because Percocet causes histamine release in some people. Most of the time that's quite normal, and an anti-histamine such as Benadryl can help. These medications can have their own side effects--particularly sleepiness--but it can really help

Itchiness can, however, signify an allergic reaction which can be dangerous, so if the itch is terrible you should talk to your doctor or a pharmacist. Other symptoms of a dangerous allergic reaction include rash, hives, difficulty breathing, dizziness, swelling of the face or hands, etc. If you have these in conjunction with your itchiness be sure to stop the Percocet and tell your doctor immediately. Most cases of itchiness when using Percocet do not involve a dangerous allergic reaction.

You may also find this article helpful:

The consequence of long-term opioid use